Arkansas, 2025

Tornadoes and Damaging Wind in Arkansas, June 18, 2025

June 18, 2025 · NWS TSA · 4 events in 2 counties and zones

Thunderstorms developed over north central and northwestern Oklahoma during the early evening of the 17th, near an outflow boundary from earlier thunderstorms, and north of a developing warm front that stretched across the area. The atmosphere ahead of the thunderstorms over eastern Oklahoma and northwestern Arkansas had become very unstable.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$525,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed over north central and northwestern Oklahoma during the early evening of the 17th, near an outflow boundary from earlier thunderstorms, and north of a developing warm front that stretched across the area. The atmosphere ahead of the thunderstorms over eastern Oklahoma and northwestern Arkansas had become very unstable. The strong instability combined with strong wind fields and strong wind shear associated with an intense upper level disturbance moving through the region, resulted in a few supercells that evolved into a severe squall line that moved into northwestern Arkansas during the late evening of the 17th, and early morning hours of the 18th. Damaging wind and a several tornadoes occurred as the storms moved through the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 17, 10:36 PM CST, 1 hour 44 minutes earlier. Its key messages:

  • Issued at 126 AM CDT Tue Jun 17 2025
  • Severe thunderstorms and heavy rainfall expected overnight and early Wednesday.
  • Dry and summer-like conditions are expected late in the week and into the upcoming weekend.
Area forecast discussion, Jun 17, 10:36 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
1136 PM CDT Tue Jun 17 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 126 AM CDT Tue Jun 17 2025

  - Severe thunderstorms and heavy rainfall expected overnight and
    early Wednesday.

  - Dry and summer-like conditions are expected late in the week
    and into the upcoming weekend.

&&

.SHORT TERM...
(The rest of this afternoon )
Issued at 136 PM CDT Tue Jun 17 2025

The remainder of the afternoon will be uneventful weather-wise over
eastern Oklahoma and northwestern Arkansas... prior to notable severe
weather and heavy rainfall/flood risks in the subsequent hours.

All substantive convection has exited the area - particularly east of a MCV
over northwestern Arkansas - providing a momentary lull in storm impacts.
Cirrus/high clouds from convective debris continue to stream over the area
providing filtered insolation and moderating temperatures over much of
northeastern Oklahoma/northwestern Arkansas which remain in the upper 70s to
lower 80s at this time.

Current interests revolve around the evolution of an outflow boundary
which is now situated from near Stillwater to McAlester. Additionally a
broken line of strong storms is ongoing along an approaching front over
Kansas. There is a low probability this activity may approach Ottawa
and/or Craig Counties later this afternoon. Otherwise, both of these
features will be important to potential outcomes overnight/early Wednesday.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 136 PM CDT Tue Jun 17 2025

One or more organized convective complexes will approach the forecast/warning
area by 02-05z (9 pm to midnight). Given strong instability and sufficient
wind shear, these storms will be capable of all severe weather hazards
through the overnight hours...with the potential of locally damaging winds
of particular concern. Also, short-range ensembles suggests 65 percent
probabilities of 2 inch or greater rainfall over northeastern Oklahoma by
early/mid Wednesday. Thus flood/flash flood risks are also present. High-
resolution ensembles present the greatest prospects for damaging winds
generally along and west of the I44 corridor roughly between 05-07z.

Lingering convection and associated hazards (perhaps transiting toward heavy
rain/flooding) will persist into the first half of Wednesday.

By Thursday, the ridge starts to build back in, reducing our rain
chances.

Temperatures begin to cool in northern Oklahoma on Wednesday to
the upper 80s as the frontal boundary moves through. By Thursday,
southerly flow will have returned allowing temperatures to climb
into the low 90s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1134 PM CDT Tue Jun 17 2025

Initial line of storms will be moving near the far NW AR
terminals soon while a larger line of storms spreads back into NE OK
with a continued risk of locally damaging winds. Flight impacts
will be impacted as this line of storms spreads eastward
overnight. Storm coverage diminishes by daybreak with a period of
MVFR ceilings possible through the morning. Still a chance of
storm redevelopment along the remnant outflow during the
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  74  86  69 /  10  60  40  10
FSM   95  76  89  72 /  10  50  50  40
MLC   93  74  88  70 /   0  30  40  40
BVO   91  69  85  65 /  30  60  40   0
FYV   90  72  85  66 /  10  80  60  40
BYV   91  71  85  66 /  20  60  70  40
MKO   91  73  85  69 /  10  60  50  20
MIO   91  71  83  66 /  30  80  50  10
F10   92  73  86  68 /  10  40  60  20
HHW   91  74  89  71 /   0  10  20  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Wednesday afternoon for OKZ054>070.

AR...Flood Watch through Wednesday afternoon for ARZ001-002-010-011.

&&

SHORT TERM...20
LONG TERM....20
AVIATION...05
Hazardous weather outlook, Jun 17, 2:10 PM CST, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
310 PM CDT Tue Jun 17 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
310 PM CDT Tue Jun 17 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Overnight and early Wednesday morning.

HEAVY RAIN AND FLASH FLOOD RISK.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...vernight and early Wednesday morning.

DISCUSSION...
An intense complex of thunderstorms is expected overnight tonight
with a cold front and a greater risk of severe weather. Damaging
wind gusts and hail are possible. There is the potential for bowing
segments within the complex of thunderstorms, which may result in a
risk for significant wind gusts--especially in areas generally along
and west of the Interstate 44 corridor...and in areas near the Kansas/
Oklahoma border. Heavy rainfall associated with this complex may also
result in localized flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential
THURSDAY...Thunderstorm Potential.
FRIDAY...Dangerous Heat Potential.
SATURDAY...Dangerous Heat Potential.
SUNDAY...Dangerous Heat Potential.
Monday...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Strong to severe thunderstorms remain possible on Wednesday as
the cold front lingers across the area. Damaging wind gusts and
hail will remain the primary hazards. Heavy rainfall may also
result in some flooding threat. There is uncertainty on where the
greatest risk of severe weather will be as it will depend on the
exact location of the front, which will be influenced by the
previous night's complex of thunderstorms. The risk of storms
should end from northwest to southeast late Wednesday into early
Thursday. Dangerous heat will return for the end of the workweek
and into the upcoming weekend.

weather.gov/tulsa for additional information.

In the hours before

Local storm report, Jun 17, 11:45 PM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1245 AM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     Tstm Wnd Gst     2 ENE Copan             36.91N 95.89W
06/18/2025  M60 MPH          Washington         OK   Mesonet

&&
Local storm report, Jun 17, 11:49 PM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1249 AM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     Tstm Wnd Gst     4 WSW Oologah           36.42N 95.77W
06/18/2025  M60 MPH          Rogers             OK   Emergency Mngr

&&
Local storm report, Jun 17, 11:53 PM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1253 AM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     Tstm Wnd Gst     2 ENE Copan             36.91N 95.89W
06/18/2025  M64 MPH          Washington         OK   Mesonet

&&
Local storm report, Jun 17, 11:55 PM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1255 AM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     Tstm Wnd Gst     4 NW Talala             36.57N 95.75W
06/18/2025  M72 MPH          Rogers             OK   Mesonet

&&
Local storm report, Jun 18, 12:04 AM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
104 AM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     Tstm Wnd Dmg     Tahlequah               35.92N 94.97W
06/18/2025                   Cherokee           OK   Amateur Radio

            Tree on house at 96th and Newton Place.

&&
Special weather statement, Jun 18, 12:17 AM CST, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
117 AM CDT Wed Jun 18 2025

ARZ019-029-OKZ068>074-076-180715-
Sebastian AR-Crawford AR-Haskell OK-Adair OK-Pittsburg OK-
Muskogee OK-Sequoyah OK-Cherokee OK-Le Flore OK-McIntosh OK-
117 AM CDT Wed Jun 18 2025

...STRONG THUNDERSTORMS WILL IMPACT CRAWFORD...NORTHWESTERN
SEBASTIAN...HASKELL...MCINTOSH...SEQUOYAH...SOUTHERN ADAIR...NORTHERN
LE FLORE...SOUTHEASTERN CHEROKEE...NORTHEASTERN PITTSBURG AND
SOUTHERN MUSKOGEE COUNTIES THROUGH 215 AM CDT...

At 117 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southeast of Cherokee Landing State Park
to 2 miles southeast of Lake Tenkiller State Park to 2 miles west of
Webbers Falls. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Kanima...                         Alma...
Shibley...                        Brushy...
Kibler...                         Whitefield...
Central City...                   Webbers Falls...
Spiro...                          Porum...
Braggs...                         Pierce...
Moffett...                        Lake Eufaula State Park...
Gore...                           Lake Tenkiller State Park...
Keefeton...                       Muldrow...
Short...                          Gans...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 16.
 Interstate 40 in Oklahoma between mile markers 250 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Arkansas...and southeastern, northeastern and east
central Oklahoma.

&&

LAT...LON 3527 9419 3507 9567 3555 9582 3555 9572
      3558 9571 3570 9510 3576 9439 3575 9412
TIME...MOT...LOC 0617Z 281DEG 38KT 3573 9489 3559 9499 3550 9520

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69

The radar

The Tulsa radar (KINX), 94 km away, was scanning. The volume nearest the first event began at 06:22 UTC.

Open the radar archive at this moment

Event by event

3 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Benton

When
June 18, 12:20 AM CST to 12:24 AM CST
Where
Benton County, 2.51 mi NNE of Maysville to 0.38 mi NNE of Beaty
Rating
EF1
Path length
3.2 mi
Path width
800 yd
Reported by
NWS Storm Survey
Coordinates
36.434, -94.564

This tornado developed south of Leonard Ranch Road and east of School House Road. It moved east, uprooting numerous trees along Leonard Ranch Road, and then turned northeast as it approached Beaty Road. Numerous trees were uprooted as it crossed Beaty Road and Big Spring Road, before the tornado dissipated. Based on this damage, maximum estimated wind in the tornado was 100 to 105 mph.

Tornado, Benton

When
June 18, 12:29 AM CST to 12:32 AM CST
Where
Benton County, 2.49 mi N of Highfill to 1.35 mi W of Vaughn
Rating
EF1
Path length
1.7 mi
Path width
300 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
36.306, -94.352

This tornado developed just west of True Road, south of Daniels Road, where trees were uprooted. It moved northeast, severely damaging the northern portion of five chicken houses, and then crossed Daniels Road into a subdivision of homes. Several homes in the southeast section of this subdivision received significant structural damage to their roofs, and numerous others received minor damage to their roofs. The tornado continued to move east-northeast after it crossed Mason Valley Road, and uprooted trees near the intersection of Vaughn Road and Wagner Road, before dissipating. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.

Thunderstorm Wind, Washington

When
June 18, 12:38 AM CST
Where
Washington County, 3 mi SW of Tontitown
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
36.149, -94.268

Strong thunderstorm wind blew down a large tree.

Tornado, Washington

When
June 18, 12:54 AM CST to 12:58 AM CST
Where
Washington County, 1.23 mi ENE of West Fork to 3.06 mi WNW of Hicks
Rating
EF1
Path length
2.3 mi
Path width
300 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.939, -94.161

This tornado developed east of Highway 71, along Mineral Springs Road. It moved east along Mineral Springs Road, severely damaging a couple outbuildings, uprooting multiple trees, and snapping numerous large tree limbs. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyThe tornado archive for Arkansas, 2025Warnings in Arkansas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279697, 1279700, 1268449, 1279702.